Blood Pressure Home > Tarka Sexual Side Effects
During previous clinical studies, less than 1 percent of people taking Tarka reported a decreased sex drive or impotence. However, it can be difficult to tell whether these sexual side effects are due to the medication, other factors, or a combination of both. Be sure to talk with your healthcare provider if, during treatment with Tarka, sexual side effects do become a problem. He or she may recommend treatments such as an erectile dysfunction medication, or possibly switching to a different blood pressure medication.
An Overview of Tarka Sexual Side EffectsTarka® (trandolapril/verapamil hydrochloride ER) is a combination ACE inhibitor/calcium channel blocker that is used to treat high blood pressure. As with any medicine, Tarka has some possible side effects. Some of these side effects can affect a person's sexual well-being. In the case of Tarka, sexual side effects that have been reported include:
- A decreased sex drive (libido).
- Impotence. Impotence is usually defined as a total inability to achieve an erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, impotence is the repeated inability to get or keep an erection firm enough for sexual intercourse. Impotence is also known as erectile dysfunction (or ED for short).
In clinical studies documenting Tarka side effects, a decreased sex drive or impotence was reported in less than 1 percent of people taking the drug. Given how uncommonly these conditions were reported and how common they are within the general population, it is difficult to tell whether they are due to the medication, other factors, or a combination of both.
Tarka Sexual Side Effects: SuggestionsIt is impossible for your healthcare provider to know whether you will develop any sexual side effects while taking Tarka. Also, if a person does develop sexual side effects, it is difficult to know whether these problems are caused by another condition or by Tarka itself.
Make sure to talk with your healthcare provider if, during treatment with Tarka, sexual side effects do become a problem. He or she may be able to diagnose the cause of your symptoms. There are also treatments that he or she can recommend, such as an erectile dysfunction medication. If your symptoms continue to be bothersome or if your healthcare provider believes the medicine is causing your problem, he or she may recommend trying another blood pressure medicine.